Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 304, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 15, 2003, 2:18 AM CDT for Lampasas County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2003, 2:18 AM CDT (07:18 UTC)
- Expired
- Jun 15, 2003, 3:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Lampasas County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 11:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:02 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 15, 12:02 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1202 AM CDT SUN JUN 15 2003 UPDATED ZONES TO ADD WATCH HEADLINE TO OUR SOUTHWEST COUNTIES...AND TO ADJUST POPS ACCORDING TO CURRENT RADAR TRENDS. FCSTID = 30 .FWD...SEVERE THUNDERSTORM WATCH UNTIL 500 AM CDT SUNDAY FOR ZONES TXC027...TXC035...TXC099...TXC145...TXC193...TXC217...TXC281...TXC309 ...TXC331...TXC333.
Hazardous weather outlook, Jun 14, 3:45 PM CDT, 10 hours 33 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS TONIGHT. ALTHOUGH AN ISOLATED THUNDERSTORM COULD PRODUCE HAIL TO DIME SIZE... OR A WIND GUST TO 60 MILES AN HOUR...NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH TUESDAY AND A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN NEARLY STATIONARY OVER TEXAS. THIS SYSTEM WILL TRIGGER WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ACROSS THE REGION...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 14, 8:32 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
832 PM CDT SAT JUN 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 6 NW PALO PINTO TX 1.75 INCH HAIL
06/14/03 PALO PINTO REPORTED BY SPOTTERLocal storm report, Jun 14, 8:42 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
842 PM CDT SAT JUN 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM BRYSON TX 1.00 INCH HAIL
06/14/03 JACK BRIEFED LAW ENFORCEMENTLocal storm report, Jun 14, 8:46 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
846 PM CDT SAT JUN 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0843 PM PALO PINTO TX 1.75 INCH HAIL
06/14/03 PALO PINTO REPORTED BY SPOTTERLocal storm report, Jun 14, 9:55 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
955 PM CDT SAT JUN 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0523 PM ALLEN TX 1.50 INCH HAIL
06/14/03 COLLIN REPORTED BY SPOTTER
0540 PM PLANO TX 1.00 INCH HAIL
06/14/03 COLLIN REPORTED BY SPOTTER
0630 PM ROWLETT TX TSTM WIND
06/14/03 DALLAS REPORTED BY POLICE DEPT -
WINDOWS BROKEN AND WALL
DAMAGEDLocal storm report, Jun 15, 12:46 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1246 AM CDT SUN JUN 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1242 AM 6 SE STEPHENVILLE TX 1.75 INCH HAIL
06/15/03 ERATH REPORTED BY SHERIFF OFFICELocal storm report, Jun 15, 1:59 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
159 AM CDT SUN JUN 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 AM CARLTON TX 60 MPH TSTM GUST
06/15/03 HAMILTON REPORTED BY SHERIFF OFFICE
0155 AM HICO TX 0.88 INCH HAIL
06/15/03 HAMILTON REPORTED BY SHERIFF OFFICEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:16 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 44 min |
| Jun 14, 8:43 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 47 min |
| Jun 14, 9:17 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 58 min |
| Jun 14, 10:04 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 56 min |
| Jun 14, 11:00 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 45 min |
| Jun 14, 11:23 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 52 min |
| Jun 14, 11:59 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 61 min |
| Jun 15, 1:30 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 60 min |
| Jun 15, 1:45 AM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 60 min |
| Jun 15, 2:10 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 65 min |
| Jun 15, 2:37 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 53 min |
| Jun 15, 3:01 AM CDT | Severe Thunderstorm Warning | FWD | Limestone | 59 min |
| Jun 15, 4:44 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 61 min |
| Jun 15, 5:57 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.